I had a couple of inquires Friday the 16th due to a improper bcg procedure which may have caused a possible infection. A few hours after the procedure I experience great pain in urinating also expelling a great deal of bright orange into the toilet water and on my underwear for 2days. My urine is presently being cultured for infection (results Monday the 19th). I have lost confidence in the PA who did the procedure and there is no one else except the doctor. She denies anything happening. I heard her say Oh! the catheter slipped out..then I don't know what she did...since I could not see from the position I was in. My concern presently is (I don't know how doctors feel about complaints/concerns of the patient) and since the PA claims she does not remember anything about the catheter...then what. Also I wonder is that TB (protein) liquid is any harmful to me..since I was advised in case of an infection to skip a couple of necessary procedures and put bleach in the toilet.This makes me truly wonder if I am better off forgetting the rest of the bcg procedures.
Person's Gender: Female
Person's Age: 80 yrs. active/fairly good health
I am having a UTI lab cultured...results Monday the 19th but I was put on Cipro (in case) by my Primary Fri the 16th 2x a day...I trust him. Plus I am drinking water as much as I can get down...@6 to 7 8oz glasses of water. My B/P usually runs
120/80 or less. Only daily meds..are .05mg synthroid and 5mg norvasc. Thank you.
Side effects from BCG may include:Burning or pain with urination, a sense of needing to urinate often, or urinating small amounts often.Fatigue, joint aches, skin rash, or fever of less than 101°F (38°C).Nausea, vomiting, or loss of appetite.More severe side effects may include:Hepatitis or abscess.Inflammation of the lung tissue (pneumonitis).For men, inflammation and infection of the prostate, testicles, or epididymis.Contraction of the bladder or obstruction of the ureters.Allergic reaction to BCG or disseminated tuberculosis.It doesn't seem to be the PA's mistake but the side effects or complications of BCG.
Hello--BCG treatments are commonly associated with discoloration of urine, burning and frequency of urination. The culture results will tell you if you have an infection; you are already being treated with a good antibiotic for UTI's, and you are drinking plenty of water, so that is good. It is not uncommon for the catheter to slip out in women, since the catheter used to deliver the BCG does not have a balloon on it to keep it in. As long as the PA was working in a sterile field (as she should have been), I would not worry too much that the catheter slipped out at one point. BCG is a strong medicine that works well to prevent recurrent bladder tumors. You are advised to bleach your toilet bowl to prevent contamination of the water system with the medicine. For patients that have a less than smooth course with BCG, we often advise them to space the treatments further apart, rather than stopping them all together. You may want to ask your urologist if this is an option for you.
I have been a general urologist for over 11 years. I have a special interest in incontinence and cancer.